View Full Version : Initial adderall effects?


aheckinloser
03-27-17, 10:08 PM
I just started taking Adderall IR yesterday, 10MG first two days and then two 20MG a day from there. However both times I've taken it so far, i get very shaky, lightheaded, and very energetic. When I come down I get a very bad headache and have to spend hours in the dark. Is this a normal thing for the first few times? I am worried to take it again in the morning, so any feedback would be much appreciated. :(

dvdnvwls
03-28-17, 12:09 AM
That's not normal, and not OK.

Why did your doctor have you make such a drastic switch in dosage after only two days?

aheckinloser
03-28-17, 12:11 AM
That's not normal, and not OK.

Why did your doctor have you make such a drastic switch in dosage after only two days?

I've been wondering the same thing. However the effects I've been feeling were only after 10 MG. So is it safe to assume that I probably should hold off on taking it again until I speak to my doctor?

sarahsweets
03-28-17, 01:29 AM
I second the question dvd asked.y 10mg to 40mg in 2 days?

Cyllya
03-28-17, 01:48 AM
Wait, two 20 mg pills per day? So your total daily amount is 40mg? That's pretty weird for being on the med for such a short amount of time.

It's somewhat common to get ill effects when first starting Adderall, and they may or may not go away in a few days, but it's definitely atypical to get them this bad. If you're taking two 20mg doses twice per day, that would be a likely cause of the extreme effects.

The manufacturer-recommended starting dose for adults first starting amphetamine is 20mg/day, in multiple doses spread over the day, so it would make sense to take two 10mg pills each day. I'm guessing that's what your doctor intended and there was some miscommunication somewhere.

There's even some people for whom 20mg/day is too much for a starting dose, but I think we're in the minority.

To clarify, did you get the horrible effects ONLY from the 20mg-twice-per-day, or was the 10mg per day also bad?

While I'm normally disinclined to advise people to take meds differently than prescribed, I really think you should switch to taking less and just talk to your doctor as soon as you get the chance. (Fortunately, it's not like an antibiotic where taking some but not enough will have ill effects.)
--If 10mg once per day was good, you can go back to that, or try 10mg twice per day.
--If 10mg once per day was also bad, it might be worth a try to do 5mg doses 2+ times per day.

NOTE: Decreasing your dose and especially stopping suddenly may prolong how long you have to suffer the "come down" effects, temporarily. So if you've taken 40mg/day, you probably shouldn't switch straight to 0mg.

aheckinloser
03-28-17, 09:37 AM
Wait, two 20 mg pills per day? So your total daily amount is 40mg? That's pretty weird for being on the med for such a short amount of time.

It's somewhat common to get ill effects when first starting Adderall, and they may or may not go away in a few days, but it's definitely atypical to get them this bad. If you're taking two 20mg doses twice per day, that would be a likely cause of the extreme effects.

The manufacturer-recommended starting dose for adults first starting amphetamine is 20mg/day, in multiple doses spread over the day, so it would make sense to take two 10mg pills each day. I'm guessing that's what your doctor intended and there was some miscommunication somewhere.

There's even some people for whom 20mg/day is too much for a starting dose, but I think we're in the minority.

To clarify, did you get the horrible effects ONLY from the 20mg-twice-per-day, or was the 10mg per day also bad?

While I'm normally disinclined to advise people to take meds differently than prescribed, I really think you should switch to taking less and just talk to your doctor as soon as you get the chance. (Fortunately, it's not like an antibiotic where taking some but not enough will have ill effects.)
--If 10mg once per day was good, you can go back to that, or try 10mg twice per day.
--If 10mg once per day was also bad, it might be worth a try to do 5mg doses 2+ times per day.

NOTE: Decreasing your dose and especially stopping suddenly may prolong how long you have to suffer the "come down" effects, temporarily. So if you've taken 40mg/day, you probably shouldn't switch straight to 0mg.
He has me on one 20 in the morning and one at noon. So yes, the daily would be 40MG. When he first told me I thought it was an extreme jump, and apparently I'm not alone on that. However I've also been reading reviews on my doctor and he has a 1 star rating on several websites. Maybe it's time to switch doctors and get better, more professional help!

CharlesH
03-28-17, 04:33 PM
I agree with everyone above. Your reaction to that dose is normal, but the starting dosage itself seems way too high. I'd suggest seeking a second professional opinion.

sarahsweets
03-30-17, 06:16 AM
He has me on one 20 in the morning and one at noon. So yes, the daily would be 40MG. When he first told me I thought it was an extreme jump, and apparently I'm not alone on that. However I've also been reading reviews on my doctor and he has a 1 star rating on several websites. Maybe it's time to switch doctors and get better, more professional help!

I mean, he could be just really laid back or liberal but these drugs are pretty particular so a second opinion might be worth it.